PDA

View Full Version : Does anyone know what this is ?



laurid8967
07-29-2008, 12:53 PM
In my last post of "Sooo Swollen" under this forum (symptoms), I wrote how this swelling feels and looks...Does anyone have any ideas? Feels like lack of circulation, constant tingling, sore to the touch, really tight - like it might burst - and I feel lightheaded and floaters infront of eyes, fatigued. Feels like elastics on top of thighs and tops of arms. Face really swollen too.
Any suggestions? Should I be concerned? Doc blew it off, but that means nothing to me...
Lauri

cheryl_v
07-29-2008, 01:20 PM
I've had similar symptoms before, doc blew off as well. So no help to you, sorry. I am interested in seeing whats posted. I call it the "rubber band feel", that wierd tinglely sensation is unbelievable at times. Hard to explain, but I so understand. I do hope it goes away soon. Sometimes mine last for a day to up to a week. Love to know what I do to cause it, would stop it in a minute.

Oluwa
07-29-2008, 01:40 PM
Laur, hey...

With inflammation as being characterized by pain, heat, redness, swelling and loss of function, either on the inside and/or on the outside of the body..skin, organs, such as kidneys, to heart... it could be a flare causing the fluid retention.

With the inflammation in your heart or kidneys, causing a malfunction or it could just be your sodium intake or your medicines causing the retention. I swell with NSAIDs..a drug reaction.

I can't remember are you on steroids?

If it was me, I would see your doctor again, soon...seems your skin is so tight with fluid, causing the elastic band feeling...something inside you is amiss.

Hugs..
Oluwa

rere7896
07-29-2008, 02:56 PM
Hi, I actually just went to the doctor and got my cytoxan and talked to him about a few concerns. I have been having spouts of not being able to walk (paralized for a few hours) and it's related to my SLE. You should ask again b/c SLE has various degrees and it could be affecting your nervous system. Are you on Neurontin? Just a thought. I don't want to scare you but you could ask if he/she would let you try Neurontin or up your dose -- it helps with neurological systems.....
Good luck

laurid8967
07-30-2008, 04:35 PM
Hi thanks everyone -
Yes, I am on prednisone - 20mgs/day - and am starting to taper to 15mg a day to see how I do. If I can handle it for 2 weeks, then I go down to 10mg a day for two weeks, then I see the doc again at the end of 4 weeks. He wants me on the least dose possible that still keeps my flare under control. I have a feeling its not going to go so well, however, as Im flaring right now on my regular dose of 20...
Yeah, I agree something is amiss, though the swelling has gone done alot. Im thinking the mess up with the prednisone last week (missed three days worth), may have triggered it,, and my body is now caught up and settling down. The next time it happens, Im calling my regular doc right away...something is just "not right". Im not an alarmist by any means, but we know when something isnt quite right with out bodies.
As far as neuontin goes, I was on that a few years back...Didnt really like it too much, though at the time I was on a lot of pain meds (Narcotics), so I couldnt really notice a difference anyway. (For me, being on constant pain meds made it imposiible for me to monitor symptoms as I was always numb). My neuro symptoms improved dramatically when I started the prednisone as well. Thanks for the tip with the neurontin - I would be willing to give it another try if need be...I dont think this tingling is neuro, though, as I have had severe neuro symptoms for years. I still have some tingling, numbness, weird sensations, but like I said, they are much better with the prednisone. This tingling feels more like a circulation problem to me. I did go to the ER for this back in January, and they put me on a heart monitor, which they said was "normal" - God, I hate that word-normal....
Also, my problems with my bladder kick up when this is happening as well - meaning, I have trouble going all day, then at night Im up...sitting on the potty...waiting..waiting then I go...I dont have any pain, just hesitencey and frequency. These also cleared up for me when I started prednisone. But, I realized...Do you know that I have not had ONE urine test since before I started getting treated? Since last November, no one has given me a urine test....thats strange, yes?? Particularly, with urination problems...
I just realized Im blabbling....Im in a funk for sure...Slept all day Sunday, slept most of the day yesterday. I had an AWFUL wake to go to last night. An old friend of mine lost her 19 year-old daughter in a car crash...two 19 yearolds were killed, and one is in fair condition. It was horrific...Prayers requested for my friend and her family, please. Then I slept until 11AM, went back to sleep at 1PM until 5PM. Sleeepy.....So, I think that this is what may have happened:
1) Missed 3 days worth of prednisone
2) Under stress from having Amandas (my daughters) party
3) Physical stress from Mandas party
The combination of missing my meds, and having physical and emotional stress set off the swelling, thus bladder problems, and now my body is fatigued coming out of this flare.
I started my 15 mg tonight for my prednisone....wish me luck that it works!!

Thanks to all....sorry so long...in a foggy head today..
Love and prayers,
Lauri

Saysusie
07-30-2008, 05:07 PM
Wishing you the best of Luck Lauri, and hoping that you are able to get on the road to feeling better soon. Never worry about babbling or having brain fog, we are all prone to both symptoms quite often :lol:

Feel Better
Peace and Blessings
Saysusie

is_dfaith
08-07-2008, 01:46 AM
There is nothing serious to worry about. Swelling, Tingling is all part of this disease. I also have bad circulation as well.

DONNA

laurid8967
08-07-2008, 06:28 AM
Hi Donna and again, welcome -
Yes, I know all too well that inflammation and tingling are part of the disease. I have been sick for a very long time...This inflammation is different for me, however, and is not the normal "swelling" I get such as with joint swelling, or even basic edema. It has a very different feeling to it.
Ive also had the numbness, tingling, seizures...all kinds of nuero symptoms for years as well. This does not feel like neuro symptoms at all...definatley feels strange. I am not an alarmist at all...if anything, I am notorious for ignoring symptoms, blowing off important signals my body is giving me (this has led me to SERIOUS problems in the past). This FEELS different to me, so I wanted to know if anyone had these specific symptoms. Since that post, its actually gotten much worse - my face is so swollen my eyes are almost shut, incredibly fatigued again, lightheaded, etc. I am actually seeing urgent care doc today. My days of blowing off symptoms and ending up sicker than I should be are over...Time to really take care of myself, you know?
Thank you so much for your post, and again, welcome to the site..
Lauri